Aa
A
A
A
Close
Multiple Sclerosis Community
9.18k Members
Avatar universal

diagnosed with cis

My doctor gave me Tecfidera. Im hesitant to take it. Doc told me it was my choice to start taking it. I have multiple brain lessions and one spinal lession. Im worried since ive only had one episode,  medication can led 2 more. Any suggestions....
7 Responses
667078 tn?1316004535
The medication should help stop further episodes not cause them. Your body causes them. You can go with the shots they know more about the injectables because they have been around longer.

Alex
Avatar universal
I took Tysabri as my first drug, and was + from the beginning.  I've been on it for almost 3 yrs and I think it has helped prevent future permanent flares.  

I have not heard that Tysabri can lead to more, its job is to help prevent more.  It will not, however, reverse anything that has already happened or take away the pesky symptoms we often get.

You can always go off of it but it sure is nice to only worry about it every 28 days!

Sarah
Avatar universal
sorry, I misread the post and thought she said Tysabri………

I tried Tecfidera and had a bad reaction to it, and went back to Tysabri.
Do some research on it before you commit yourself.  Make sure your insurance covers it, it is pricey.
5538989 tn?1514402053
Tecfidera is an excellent drug. I have had wonderful results based on my 1 year MRI. Therapy is the most affective tool in slowing progression.

Good luck and Best Wishes!
Lizzie
5112396 tn?1378021583
Medication does not lead to more episodes. Having CIS that naturally transitions to MS leads to more episodes.
1831849 tn?1383231992
We all respond to meds in different ways. I am lucky to be very tolerant of medications. I've had no reaction to Tysabri, Rituxan, IVSM etc.

As others have said, taking a disease modifying drug (DMD) will not lead to further relapses. DMD's may not prevent further relapses (their intended purpose) but they certainly will not cause them :-)

Kyle
352007 tn?1372861481
I take Tecfidera and the only thing I get "OCCASIONALLY" is the flushing which goes away within 20 to 30 minutes. You start with the 120mg twice a day for 7 days then upgrade to 240mg twice a day.  I like it better than giving myself injections with Copaxone. I did not do well with injections.

An ounce of prevention is worth a pound in cure as they say...although, there's no cure for MS at this time.

Good luck with your decision, but I think it would be wise to begin a DMD that best suits your needs.

Lisa
Have an Answer?
Top Neurology Answerers
987762 tn?1331031553
Australia
5265383 tn?1483811956
ON
1756321 tn?1547098925
Queensland, Australia
1780921 tn?1499305393
Queen Creek, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out how beta-blocker eye drops show promising results for acute migraine relief.
In this special Missouri Medicine report, doctors examine advances in diagnosis and treatment of this devastating and costly neurodegenerative disease.
Here are 12 simple – and fun! – ways to boost your brainpower.
Discover some of the causes of dizziness and how to treat it.
Discover the common causes of headaches and how to treat headache pain.
Two of the largest studies on Alzheimer’s have yielded new clues about the disease